Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

What causes protein traces in urine while suffering from fever and UTI?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
I had been suffering from fever and UTI. The doctor administered some medicine and the pus cells in urine have come down to 18-20 WBC/HPF from 50 WBC/HPF. However, the proteins traces is (10.0 mg/dL). I am still not feeling well. Please advise me further course of action. The investigation report is latest (of yesterday only).
Posted Mon, 6 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Aditya Bhabhe 35 minutes later
Brief Answer: See detailed answer Detailed Answer: Hello Mr XXXX Thank you for sending in your query. Once the appropriate antibiotic (to which the bacteria is sensitive) has been started, we must wait atleast for 3 days for its complete action to be seen. It is not clear from your history as to how long you have been taking the new pill. So continue taking the antibiotic (you have not mentioned the name) for 10 days. The presence of proteins in urine is likely due to the infection. So do not worry about it just now. UTI is uncommon in males. So I would recommend the following additional tests: 1) Ultrasound of the kidneys, ureter, bladder and prostate along with a post void residue scan 2) Blood sugar (fasting and post prandial), blood urea and creatinine levels. Drink plenty of fluids. You can also try cranberry extract tablets. I hope this was helpful Feel free to contact me if you have any more questions Dr Bhabhe
Above answer was peer-reviewed by
Follow-up: What causes protein traces in urine while suffering from fever and UTI? 22 hours later
Thank you very much for the prompt and early advise. My God Bless you and keep doing this work in the interest of community. In fact the results of LFT/Lipid Profile/Kidney function tests conducted have been within the range except the following on 29.11.2013: HDL Cholesterol 36.0 Creatinine 0.71 pottasium 5.21 urea 23.00 Blood sugar on 29.11.2013 (F) 114 Blood Sugar on 15.11.2013 (P) 85 (Random Blood Sugar after lunch) The following were the results of urine on 27.11.2013 and 15.12.2013 Element 27.11.2013 15.12.2013 Protein (Traces) 20.0 (mg/dL) 10.0 (mg/dL) Leucocyte Esterase POSITIVE POSITIVE Nitrite NEGATIVE POSITIVE Pus Cells 40-75 WBC/HPF 18-20 WBC/HPF Urine culture (on 29.12.2013): Organism E.Coli:10000colonies/ml grown. I took NITROFURANTOIN Tab. (400 mg per day) for five days from 3.12.2013 to 8.12.2013. Under the circumstances, I request your goodself to please advise me further cours
Answered by Dr. Aditya Bhabhe 1 hour later
Brief Answer: See detailed answer Detailed Answer: Hi again I have gone through your reports. You have normal kidney function and no diabetes. It looks like you took the antibiotic for 5 days. UTI in males often needs a more prolonged therapy. So I would recommend another course of antibiotics for 10-14 days. The choice of the antibiotic would be as per the sensitivity report. I would also advise you to do the ultrasound (as I have mentioned in my previous reply). So please see your physician again for a prescription for antibiotics and for a request for an Ultrasound. Hope this was helpful Regards Dr Bhabhe
Above answer was peer-reviewed by
Follow-up: What causes protein traces in urine while suffering from fever and UTI? 38 minutes later
Thanks a lot. I had my ultrasound of whole abdomen and nothing abnormal has been reported. But I have on question in mind as to why protein is being traced in urine? No doubt it has come down. Further, the nitrite was negative in my previous report whereas it is positive in my latest report. Do I need some other medicine or precaution to overcome this problem. Please advise.
Answered by Dr. Aditya Bhabhe 5 hours later
Brief Answer: Signs of infection Detailed Answer: Hi The presence of protein in the urine can be secondary to the infection. Similarly the presence of nitrites is often due to bacteria which are causing the UTI. So what we need to do is give you the right antibiotic (as per the sensitivity report) for 10-14 days. I would recommend repeating the urine culture/sensitivity test before restarting the antibiotic. Once you have completed the course of antibiotics; we will recheck the urine. Hope this was helpful Regards Dr Bhabhe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor